MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that acute thrombosis occurred, requiring intervention.A 5.0 x 200mm, 150cm ranger paclitaxel-coated pta balloon catheter was selected for use in an abdominal aortogram, bilateral lower extremity arteriogram, and selective left lower extremity arteriogram from the common femoral artery.A boston scientific pathways atherectomy device was selected and advanced through the vessel to treat the occlusion.Once atherectomy was completed, angiogram showed flow but there was significant debris in the filter restricting flow, but no high-grade obstruction was seen.The ranger balloon catheter was passed down to just above the knee joint and the entire length of the popliteal proximally and the entire length of the superficial femoral artery was balloon dilated serially with each inflation being taken to nominal or supra nominal pressure with multiple waists noted and complete expansion obtained.Each inflation was held for 3 minutes, deflated, and then removed.Following the serial dilation, repeat angiogram showed a patent vessel through but slow flow due to debris within the filter.A burn catheter was then advanced for use, and repeat angiogram showed widely patent superficial femoral and popliteal arteries with no evidence of distal embolization and no indication for additional stenting.One week later, total occlusion of the superficial femoral artery was observed at the origin and throughout its entire length.The popliteal artery was also observed to be totally occluded throughout its entire length.The lesion was accessed with a burn catheter, which easily advanced, indicated acute thrombosis and arteriogram revealed thrombosis in the below-knee popliteal artery.Additional arteriogram showed collateralization to the distal anterior tibial and into the posterior tibial artery.Thrombolysis was used to treat the thromboses, and the patient was transported to intensive care by ambulance for overnight thrombolysis.The patient tolerated the procedure well.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18307184
Report Number2124215-2023-68835
Device Sequence Number6783713
Product Code ONU
UDI-Device Identifier08714729976042
UDI-Public08714729976042
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/27/2025
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number03871H23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2023
Initial Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale